Thunderstorm Wind, Northumberland
- When
- July 27, 3:15 PM EST
- Where
- Northumberland County, 4 mi NE of Sunbury
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.900, -76.717
Thunderstorm winds knocked down trees along Route 145 in Upper Augusta Township, about 4 miles northeast of Sunbury.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorm winds knocked down trees along Route 145 in Upper Augusta Township, about 4 miles northeast of Sunbury.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 27, 3:06 PM EST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 406 PM EDT THU JUL 27 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ACTIVE WEATHER THIS AFTERNOON WILL KEEP DISCUSSION BRIEF. NUMEROUS TSTORMS ACROSS CENTRAL PA THIS AFTERNOON WITH SOME STRONGER CELLS. THESE DEVELOPED AHEAD OF SHORTWAVE NOW MOVING ACROSS THE COMMONWEALTH WITH HELP FROM INCREASING CAPE AND STILL GENEROUS LOW LEVEL MOISTURE. THE STORMS WILL DECREASE BY MID EVENING AS WAVE MOVES EAST AND ATMOSPHERE COOLS AND STABILIZES. NEXT WAVE MOVES EAST FROM THE OHIO VALLEY LATE TONIGHT INTO FRI WITH FRONTAL BOUNDARY STALLING NORTH OF PA. THIS WILL KEEP HOT AND HUMID CONDITIONS AROUND AND BRING ANOTHER ROUND OF SHOWERS/TSTORMS FOR FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... AS FRONT REMAINS NORTH OF REGION AND GRADUALLY WEAKENS THROUGH THE WEEKEND...HIGH PRESSURE RIDGE WILL SLOWLY BUILD IN...WITH HOT AND HUMID CONDITIONS CONTINUING. SCATTERED/ISOLATED SHOWERS WILL BE AROUND THROUGH THE WEEKEND BEFORE CAP STRENGTHENS FOR THE FIRST HALF OF NEXT WEEK. BACK DOOR TYPE COOL FRONT ATTEMPTS TO SLIDE SOUTH OUT OF NEW ENGLAND LATER IN THE WEEK...COOLING TEMPS A BIT BUT INCREASING CHANCES FOR RAIN. && .AVIATION... SHOWERS AND THUNDERSTORMS PLENTIFUL OVER CWA THIS AFTERNOON PRODUCING PLENTY OF RAIN AND LIGHTNING. RAIN AND HZ/BR BRINGING VSBY DOWN TO 1/2 SM IN SOME AREAS. KEPT RAIN AND THUNDER IN TAFS THIS EVENING AND THEY HAVE THE POSSIBILITY TO DROP CONDITIONS TO IFR. RAIN AND BR WILL BE PREVALENT OVER CWA INTO EVENING AND POSSIBLY OVERNIGHT AND EXPECT VRF/MVFR CONDITIONS TO SUSTAIN THROUGH THE NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RXR LONG TERM...RXR AVIATION...ONDREJIK/MARTIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU JUL 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE WILL BE IN PLACE ACROSS PENNSYLVANIA LATE TODAY AND FRIDAY. THUNDERSTORMS THAT FORM IN THIS AIRMASS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AS WELL AS ISOLATED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SEVERE THUNDERSTORMS...CONTAINING TORRENTIAL DOWNPOURS AND DAMAGING WIND GUSTS...ARE POSSIBLE FRIDAY AFTERNOON...ESPECIALLY OVER NORTHEAST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 242 PM EDT THU JUL 27 2006 PAZ026>028-036-050-056-063-271945- CUMBERLAND-FRANKLIN-HUNTINGDON-JUNIATA-MIFFLIN-PERRY-SNYDER- 242 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN... HUNTINGDON...JUNIATA...MIFFLIN...PERRY AND SNYDER COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF STATE COLLEGE TO 15 MILES NORTHWEST OF SHIPPENSBURG...MOVING EAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR STRODES MILLS...PERULACK...BIG SPRING STATE PARK AROUND 250 PM...SEVEN MOUNTAINS...REEDSVILLE AROUND 255 PM...MILROY...YEAGERTOWN...LEWISTOWN...BURNHAM AROUND 300 PM AND NEWBURG AROUND 305 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190 AND 220...I-81 BETWEEN MILE MARKERS 39 AND 42. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 22/522...ROUTE 322...ROUTE 322/22...ROUTE 522. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL PRODUCE SMALL HAIL. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: MARTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 301 PM EDT THU JUL 27 2006 PAZ017-272000- CLEARFIELD- 301 PM EDT THU JUL 27 2006 ...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF RIDGWAY TO 8 MILES SOUTHEAST OF PUNXSUTAWNEY...MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR DUBOIS...WESTOVER AND TROUTVILLE AROUND 310 PM...S.B. ELLIOT STATE PARK AND PENFIELD AROUND 330 PM...WOODLAND AND RAMEY AROUND 345 PM...WALLACETON AND LECONTES MILLS AROUND 400 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 126. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322...STATE ROAD 153...STATE ROAD 255. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT THU JUL 27 2006 PAZ041-042-046-272000- NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN- 302 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING AND SULLIVAN COUNTIES... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WILLIAMSPORT...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WILLIAMSPORT... SOUTH WILLIAMSPORT...COGAN STATION AROUND 310 PM...MONTOURSVILLE AROUND 320 PM...LOYALSOCKVILLE AROUND 325 PM...HUGHESVILLE AROUND 345 PM...PICTURE ROCKS AND BARBOURS AROUND 350 PM. DOPPLER RADAR INDICATED THIS STORM TO BE MUCH STRONGER AS IT PASSED THROUGH CLINTON COUNTY. THE STORM IS SHOWING SIGNS OF WEAKENING BUT STILL HAS TO POTENTIAL TO PRODUCE SIGNIFICANT WEATHER. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-180 BETWEEN MILE MARKERS 12 AND 29. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 220. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EDT THU JUL 27 2006 PAZ050-052-272015- NORTHUMBERLAND-SNYDER- 343 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND AND EASTERN SNYDER COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SELINSGROVE...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR PORT TREVERTON AROUND 350 PM...HERNDON AROUND 355 PM...RESLER AROUND 405 PM...REBUCK AND URBAN AROUND 410 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 401 PM EDT THU JUL 27 2006 PAZ064-065-272100- ADAMS-YORK- 401 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT ADAMS AND YORK COUNTIES... AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GETTYSBURG...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR HEIDLERSBURG...NEW OXFORD... YORK SPRINGS AROUND 410 PM...ABBOTTSTOWN AROUND 415 PM...EAST BERLIN...LAKE MEADE AROUND 420 PM...THOMASVILLE...SPRING GROVE... WELLSVILLE AROUND 430 PM AND WEIGELSTOWN AROUND 435 PM. WIND GUSTS TO 45 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 13 AND 32. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...STATE ROAD 94. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 403 PM EDT THU JUL 27 2006 PAZ042-272045- SULLIVAN- 403 PM EDT THU JUL 27 2006 ...A STRONG THUNDERSTORM WILL AFFECT SULLIVAN COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF SHICKSHINNY...MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR RICKETTS GLEN STATE PARK AROUND 410 PM. WIND GUSTS TO 40 MPH...HEAVY RAIN AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS STORM. FORECASTER:ONDREJIK
The State College radar (KCCX), 108 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527116.